MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number SB7EBU30
Medical Device Problem Codes Difficult to Insert (1316); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #: 250289860: two still images were received for analysis.From the images provided it appears a kink is evident on the catheter on the secondary segment of the distal curve.It is not clear from the images provided whether there is any other damage to the catheter.Product analysis #: 252282311: received for analysis was one 7f sherpa guide catheter.The 0.035¿ wire used during the procedure was not returned.Kinks were noted along the full length of the shaft, located approx.15, 19.5, 26-28, 36.5, 40.5, 55, 72.5, and 77cm from the strain relief.A kink was noted on the distal curve approx.95.5cm from the strain relief.A kink was noted on the secondary segment of the distal curve located approx.97cm from the strain relief.The braiding was exposed at this kink site.The id measured 0.080¿ meeting specification of 0.080¿ +/- 0.001¿.The od measured 0.093¿ meeting specification of 0.094 +/- 0.001¿.An attempt was made to load an inhouse 0.035¿ wire through the catheter, and the wire could not advance past the first site of deformation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sherpa guide catheter was used during a procedure.No damage was noted to the protective package.No resistance was noted while removing the device from packaging.The device was not inspected after removal from packaging.Force was not used during the insertion/delivery of the device.Resistance was felt when attempting to insert a 0.035 guidewire through the sherpa.It was reported that the device was kinked between the secondary and primary curve in the mid tone blue (at end of dark blue and beginning of next shade of blue.The device was removed when the resistance was felt.The device was used in the patient.No patient injury was reported.

Brand Name
SHERPA BALANCED 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9927649
Report Number1220452-2020-00039
Device Sequence Number2827788
Product Code DQY
UDI-Device Identifier00613994836571
UDI-Public00613994836571
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K051846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2020
Device Model NumberSB7EBU30
Device Catalogue NumberSB7EBU30
Device Lot Number0009184660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2020
Initial Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1